Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 15, 2012, 5:06 AM EDT for 4 counties in Florida. It took effect at Apr 15, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 5:06 AM EDT (09:06 UTC)
- In effect from
- Apr 15, 2012, 1:00 PM EDT
- Expired
- Apr 15, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298 WWUS82 KTBW 150906 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 506 AM EDT SUN APR 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... .THE COMBINATION OF GUSTY EASTERLY WINDS AND A FEW HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS EXPECTED TO RESULT IN RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING. FLZ055>057-060>062-065-160000- /O.NEW.KTBW.FW.W.0020.120415T1700Z-120416T0000Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 506 AM EDT SUN APR 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * AFFECTED AREA...MANATEE...HARDEE...HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE...LEE. * WIND...AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...30 TO 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ 14-MROCZKA
2 follow-up statements
331 WWUS82 KTBW 151407 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1007 AM EDT SUN APR 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... .THE COMBINATION OF GUSTY EAST TO SOUTHEAST WINDS AND A FEW HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES IS EXPECTED TO RESULT IN RED FLAG CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. FLZ048-049-051-052-160000- /O.EXA.KTBW.FW.W.0020.120415T1700Z-120416T0000Z/ HERNANDO-PASCO-HILLSBOROUGH-POLK- 1007 AM EDT SUN APR 15 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. * AFFECTED AREA...MANATEE...HARDEE...HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE...LEE. * WIND...SOUTHEAST 10 TO 15 MPH WITH GUSTS TO 20 MPH. * HUMIDITY...30 TO 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ055>057-060>062-065-160000- /O.CON.KTBW.FW.W.0020.120415T1700Z-120416T0000Z/ MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1007 AM EDT SUN APR 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * AFFECTED AREA...MANATEE...HARDEE...HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE...LEE. * WIND...SOUTHEAST AROUND 15 MPH WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...30 TO 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
171 WWUS82 KTBW 160006 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 806 PM EDT SUN APR 15 2012 ...THE RED FLAG WARNING HAS EXPIRED... FLZ048-049-051-052-055>057-060>062-065-160115- /O.EXP.KTBW.FW.W.0020.000000T0000Z-120416T0000Z/ HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 806 PM EDT SUN APR 15 2012 ...RED FLAG WARNING HAS EXPIRED FOR HERNANDO...PASCO...HILLSBOROUGH... POLK...MANATEE...HARDEE...HIGHLANDS...SARASOTA...DESOTO...CHARLOTTE... AND LEE COUNTIES HAS EXPIRED... HUMIDITY VALUES ARE ABOVE CRITICAL VALUES THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 15, 4:29 AM EDT, 37 minutes earlier.
Area forecast discussion, Apr 15, 4:29 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
429 AM EDT SUN APR 15 2012
.SHORT TERM (TODAY - TUESDAY)...DRIER AIR HAS MOVED INTO THE
REGION RESULTING IN MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND NO
SHOWER ACTIVITY ON RADAR.
MODELS ARE IN GOOD AGREEMENT THROUGH TUESDAY SHOWING HIGH
PRESSURE...SURFACE AND ALOFT...REMAINING OVER THE REGION FOR THE
NEXT FEW DAYS. THE PRESSURE GRADIENT WILL REMAIN TIGHT ENOUGH FOR
A MODERATE EASTERLY WIND TODAY...BUT STILL THINK WE WILL SEE A SEA
BREEZE RIGHT ALONG THE COAST. OTHERWISE THE GRADIENT RELAXES AND
SEA BREEZES BECOME MORE LIKELY ON MONDAY AND TUESDAY.
THE LACK OF MOISTURE IN THE ATMOSPHERE WILL MAKE IT DIFFICULT FOR
SHOWERS TO DEVELOP...EVEN ALONG SEA BREEZE CONVERGENCE BOUNDARIES.
CURRENT FORECAST WILL LEAVE OUT ANY MENTION OF RAIN THROUGH
TUESDAY.
.LONG TERM (TUESDAY NIGHT THROUGH NEXT SUNDAY)...
THE LONG TERM FORECAST PERIOD WILL BEGIN EARLY WEDNESDAY WITH AN
UNAMPLIFIED UPPER LEVEL PATTERN IN PLACE OVER THE CONUS. WEAK
TROUGH IN THE FLOW WILL BE ADVANCING TOWARD THE ATLANTIC SEABOARD
WITH A TROUGH AXIS FROM THE OHIO VALLEY TO THE NORTH-CENTRAL GULF
COAST. THIS ENERGY WILL MOVE EAST TOWARD THE PENINSULA THROUGH THE
DAY WHILE CONTINUING TO WEAKEN/SHEAR OUT. AT THE SURFACE...A WEAK
AND UNDEFINED SURFACE TROUGH/FRONT ASSOCIATED WITH THE PASSING
SHORTWAVE WILL ADVANCE AND STALL NEAR THE I-10 CORRIDOR. OVERALL
THIS SYSTEM LOOKS TO BE UNEVENTFUL FOR OUR REGION. SUBTLE SYNOPTIC
FORCING AHEAD OF THE SHORTWAVE COMBINED WITH SOME SURFACE FOCUS
ALONG THE SURFACE BOUNDARY SHOULD BE ENOUGH TO ENHANCE A FEW
SHOWERS ACROSS THE NORTHERN ZONES...BUT ONLY GOING WITH AROUND A
30 PERCENT CHANCE. FURTHER SOUTH...A WEAK GRADIENT IN PLACE SHOULD
ALLOW FOR EAST COAST AND WEST COAST SEA-BREEZE COLLISIONS. WITH
SUFFICIENT COLUMN MOISTURE ADVERTISED...WILL KEEP THE 20 PERCENT
AFTERNOON POPS FOR THE REST OF THE FORECAST AREA.
WHAT IS LEFT OF THE SHORTWAVE PASSES TO OUR EAST BY THURSDAY WITH
THE SURFACE FRONT WASHING OUT. WITH LITTLE TO NO SYNOPTIC
FORCING...THE FORECAST LOOKS GENERALLY DRY FOR THE LAST 2 DAYS OF
THE WORK WEEK. THE WEAK GRADIENT WILL ONCE AGAIN ALLOW FOR AFTERNOON
SEA-BREEZE COLLISIONS EACH AFTERNOON PROVIDING THE CHANCE FOR MAINLY
ISOLATED SHOWERS/STORMS...BUT MOST LOCATIONS WILL LIKELY NOT SEE ANY
CONVECTION. TEMPERATURES ARE FORECAST TO BE ABOVE NORMAL WITH 850MB
TEMPS OF 13-14C ALLOWING HIGHS TO REACH WELL INTO THE 80S INLAND AND
LOWER 80S CLOSER TO THE COAST.
HEADING INTO NEXT WEEKEND...THE LARGE SCALE PATTERN BECOMES A BIT
MORE UNCERTAIN. GLOBAL GUIDANCE SUITE ADVERTISING AN AMPLIFICATION
TO THE UPPER LEVEL PATTERN...WITH LONGWAVE TROUGHING DIGGING INTO
THE EASTERN HALF OF THE CONUS. THE DETAILS OF THIS TROUGH ARE NOT
AGREED UPON BY THE ENSEMBLE MEMBERS...AND HENCE WILL NOT GET TOO
DETAILED WITH THE FORECAST. AN UPPER TROUGH DIGGING INTO THE EAST...
SHOULD APPROACH AN ASSOCIATED COLD FRONT TOWARD...AND POSSIBLY
THROUGH THE REGION. WITH THIS IN MIND WILL BRING CHANCE POPS TO THE
REGION ON SATURDAY AND SATURDAY NIGHT...AND THEN IMPROVING AND
COOLER CONDITIONS FOR NEXT SUNDAY. THIS SCENARIO IS JUST THE CURRENT
BEST BLENDING OF THE 00Z GFS/GFSEM/ECMWF. STILL PLENTY OF TIME TO
WATCH THIS SYSTEM EVOLVE THROUGH THE WEEK. ENJOY THE SECOND HALF OF
YOUR WEEKEND.
&&
.AVIATION...
A SURFACE RIDGE OFF THE SOUTHEAST COAST WILL KEEP OUR WINDS FROM
THE EAST AND SOUTHEAST THROUGH THE TAF PERIOD. VFR CONDITIONS ARE
PREVAILING ALONG THE FL WEST COAST THIS MORNING AND DO NOT EXPECT
ANY VIS/CIG RESTRICTIONS THROUGH TODAY. EXPECTING ANOTHER BREEZY
DAY WITH GUSTS LIKELY OVER 20KTS...ESPECIALLY FROM KPGD SOUTH TO
KFMY AND KRSW. WINDS WILL BECOME LESS GUSTY AFTER SUNSET...BUT
REMAIN ELEVATED AROUND 10KTS THROUGH THE END OF THE TAF PERIOD.
&&
.MARINE...WINDS IN THE BAY ARE GENERALLY UNDER 15 KNOTS ALTHOUGH
EGMONT KEY AND ANNA MARIA ISLAND ARE OCCASIONALLY A BIT HIGHER.
WINDS OFFSHORE SUPPORT LOW END SMALL CRAFT ADVISORY CRITERIA WITH
COMPS BUOY C14 OFF THE PASCO COUNTY COAST COMING IN AT 21 GUSTING
TO 23 KNOTS AND BUOY 42036 WELL OFFSHORE SHOWING 19 GUSTING TO 21
KNOTS. SEAS ARE RUNNING 4 TO 6 FEET WELL OFFSHORE. WILL KEEP THE
ADVISORY RUNNING THROUGH THE AFTERNOON BUT EXPECT WINDS TO
DIMINISH TODAY AS THE STRONG RIDGE OF HIGH PRESSURE FINALLY BEGINS
TO WEAKEN AND PUSH SOUTH.
OTHERWISE...NO SIGNIFICANT HAZARDS TO CONTEND WITH ALTHOUGH
EVENING SURGES COULD BRING BRIEF PERIODS OF 15 TO 20 KNOT WINDS
MAINLY TO OUR SOUTHERN WATERS AGAIN TONIGHT.
&&
.FIRE WEATHER...MARGINAL RED FLAG CONDITIONS POSSIBLE THIS
AFTERNOON AS HUMIDITIES DROP TO NEAR OR JUST UNDER 35 PERCENT AND
WINDS AVERAGE NEAR 15 MPH. THE MOST LIKELY AREAS TO EXPERIENCE RED
FLAG CONDITIONS ARE FROM HIGHLANDS COUNTY WEST TO MANATEE COUNTY
THEN SOUTH THROUGH CHARLOTTE AND LEE. WILL ISSUE A RED FLAG
WARNING TO COVER THOSE AREAS TODAY.
WE MAY SEE A COUPLE OF HOURS OF LOW HUMIDITIES AGAIN ON MONDAY BUT
WINDS WILL BE LIGHTER...SO RED FLAG CONDITIONS ARE NOT ANTICIPATED
AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 66 87 66 / 0 0 5 5
FMY 87 65 86 65 / 0 0 5 5
GIF 84 63 84 63 / 0 0 5 5
SRQ 87 64 86 63 / 0 0 5 5
BKV 86 56 86 57 / 0 0 5 5
SPG 85 70 85 69 / 0 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE-
MANATEE-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...MROCZKAHazardous weather outlook, Apr 14, 5:40 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 540 AM EDT SAT APR 14 2012 FLZ039-042-043-048>052-055>057-060>062-065-142200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 540 AM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL MOVE FROM EAST TO WEST ACROSS THE AREA TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE SOUTH OF TAMPA BAY AND MOSTLY NEAR THE COAST WHERE A WEAK SEA BREEZE MAY FORM. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE TODAY. ...WIND AND SEA IMPACT... EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL RESULT IN CHOPPY SEAS OF UP TO 6 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... A WEAK COLD FRONT WILL BRING US A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY. AFTERNOON HEATING WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.